November 7, 2012 at 12:16 am #343wjanzerParticipant
I’m 34 year old non-obese male with idiopathic IHT. I was diagnosed over 3 years ago by Dr Mathew M. My spinal fluid pressure measured at 560 mm/Hg I was treated with diamox for 4 months till a placement of an LP shunt. After 2 years LP shunt failed and a VP shunt was placed in by Dr K and Dr F in Florida.
I have a dilemma that I’m trying to solve. During the 4 months on the Diamox “I woke up.” Prior to this time I had a slew of cognitive deficits such as learning new languages, understanding the syntax of a read sentence; I could understand the individual words but would have to reread the sentence multiple times to piece the whole thing together. As well as the inability to distinguish words in music. And a severe lack in motivational drive. Post diamox the first thing I noticed is that my eyes and face no longer drooped. I received comments that I no longer looked stoned, my coordination even improved and I stopped stuttering. My handwriting went from this god awful chicken scratch to beautiful and elegant. Languages became incredibly easy, I breezed through my Latin classes. Best of all I stopped having to fight motivate myself to do simple tasks. It was so amazing that I was able to double my course load. All of this I attributed to a high CSF pressure. But after the placement of the shunt and the cessation of the Diamox most of my symptoms came back.
So here is my dilemma, the diamox is doing something to greatly enhance my cognitive abilities independent of CSF pressure to the point where I don’t feel trapped in my own mind. The only other time I have had this effect was when I was deep into ketosis. I would continue taking the diamox but it looses its effects through tolerance after 3 weeks, then I have to take a 1 week break for the effects to come back. I don’t want live trapped in my own mind. Please help.November 13, 2012 at 8:54 pm #3128AnneParticipant
To begin, I don’t have advice for you, sorry to say.
I have never been on diamox but I do have similar experiences with cognitive deficits and motivation. I have tested as a child with a high I.Q. but I often feel so disconnected from the printed page and have to reread. I also have trouble following spoken diaglogue, especially news broadcasts. If I read a story and then hear it on the news it seems to gel better.
It’s quite frustrating. I can fake it pretty well and being an underachiever has been a result. I’ve always done well on tests but it gives me a lot of anxiety. I often wonder if I would have chosen a career with greater responsibilities if it weren’t for these ‘hidden’ difficulties.
I’ve stayed away from having to know great bodies of knowledge.
A magic pill would be nice.November 14, 2012 at 9:31 pm #3136BarbaraParticipant
Do not despair, Dr Diana has created a video on Diamox and why it might stop working after a while. It’s something to do with acid or electrolyte balance, I can’t just recall at the moment but your doctor needs to take regular blood tests to make sure your balance is right. My consultant said you had to keep up with your potassium (eat a banana a day) or you may just need to take some bicarb and it’ll be up and running again. I suggest you click on the ‘video’ link at the top of the page and do a quick search for it, to be sure – worth a try ?!
- You must be logged in to reply to this topic.